Jump to content
Sign in to follow this  
whitby98

Introduction for whitby98

Recommended Posts

whitby98

Hi everyone. Glad I found this site because I really want to connect with others who are going through the same things.

 

I'm a 48 year old female who has been on and off antidepressants for about 20 years. This latest stretch has lasted about 5 years, I think (it's hard to keep track). I was on Zoloft until I maxed out at 200 mg/day and it lost its effectiveness. My doctor added 300 mg/day of Wellbutrin along with it. I've been on this combination for about 2 years. My therapist has diagnosed me with dysthmia which is chronic low-grade depression (seems to run in my family).

 

Several months ago I began taking a more holistic approach to my health. I'm taking vitamins and supplements, trying to exercise and eat better, etc. I started seeing a chiropractor who I love dearly (always thought it was BS but I'm a believer now). I talked with him about the antidepressants and he suggested I get off them, so I started working with my general doctor and have begun the tapering off process.

 

Over the last several months, I've very slowly tapered off the Zoloft and for the last couple of weeks I've been off it completely. I'm still on the full dose of Wellbutrin. I did really well with the tapering, never really noticing any adverse symptoms until I quit the Zoloft completely. Now I can't concentrate, I'm depressed, I'm hypersensitive to noise, and I'm having bizarre bouts of intense anger that come out of nowhere (resulting in my purposely hitting myself in the head on a couple of occasions out of sheer frustration). I don't feel right and I'm scared. Part of me wants to give up and go back on Zoloft because I don't know how long all these symptoms are going to last.

 

I'm following up with my doctor the first week in February. I was going to start tapering off the Wellbutrin but given how I'm feeling right now, I don't know if that's such a good idea. I'm miserable and I nobody around me understands what I'm going through.

 

(p.s. I don't know how to do the signature line thing where I put in my medication info)

Share this post


Link to post
Nikki

Hi...

 

I live in Jupiter ;) Once we finish our tapers there is a period of time in which we experience 'protracted withdrawal.' WD symptoms persist for a good amount of time.

 

Don't despair, it's part of the WD process. Coming to the site will help you a great deal.

 

If you are off Zoloft and you had the experience of "poop out" (when you are on a full dose like you were and it loses it's effectiveness) then why bother going back on something that may not work.

 

Additionally after being off a medication for a period of time, there is a good chance going back on will not work. I don't know why, but I do know there is a window of time to reinstate.

 

Why not give yourself a chance to adjust to not having zoloft and put off tapering Wellbutrin for a while.

 

There are alot of other members who will join in shortly.

 

Nikki

Share this post


Link to post
areyouthere

Welcome whitby.

 

I too have been diagnosed with dysthmia and I personally believe it. I'm 56, have been on antidepressants since 1995 and am currently on a too high dosage so my current goal is to taper down to a more reasonable level, hold and see how things go when I get there.

 

I applaud you for taking a more holistic approach to your health. I too am just as seriously looking into more healthy ways to deal with a persistent "low mood" as I am tapering the AD. You will find good suggestions on the Symptoms and Self help thread.

 

To add your signature try clicking on your name. Click on "my profile" and from that page on the upper right click "edit my profile" from there you can add your signature.

 

Again welcome. Someone will be along to give you more specific advice on your particular situation. Until then..welcome!!! :)

 

RU

Share this post


Link to post
Altostrata

Welcome, whitby98.

 

You may indeed be suffering withdrawal symptoms from Zoloft, particularly the hypersensitivity. This can last for a long time and complicate your withdrawal from Wellbutrin.

 

You might have gone off Zoloft a little too fast at the end. If you have any left, you might reinstate a small amount -- say, 25mg -- stabilize, and then taper more slowly from there.

 

If I were you, I might go off the Wellbutrin after I stabilized on Zoloft, and then taper the last of the Zoloft. Wellbutrin can be very stimulating, causing anxiety and sleeplessness. It's somewhat easier to go off than Zoloft.

 

See these topics about tapering Zoloft and Wellbutrin http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/ and http://survivingantidepressants.org/index.php?/topic/877-tips-for-tapering-off-wellbutrin-sr-xr-xl-buproprion/

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy